Compressible Navier-Stokes equations with density-dependent viscosity and vacuum

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

168 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)965-981
Journal / PublicationCommunications in Partial Differential Equations
Issue number5-6
Publication statusPublished - 2001


In this paper, we study the one-dimensional motion of viscous gas connecting to vacuum state with a jump in density when the viscosity depends on the density. Precisely, when the viscosity coefficient μ is proportional to ρθ and 0 <θ <1/2, where ρ is the density, the global existence and the uniqueness of weak solutions are proved. This improves the previous results by enlarging the interval of θ. Copyright © 2001 by Marcel Dekker, Inc.